Quadratic normalisation in monoids

Patrick Dehornoy 1 Yves Guiraud 2, 3
2 PI.R2 - Design, study and implementation of languages for proofs and programs
Inria de Paris, CNRS - Centre National de la Recherche Scientifique, UPD7 - Université Paris Diderot - Paris 7, PPS - Preuves, Programmes et Systèmes
Abstract : In the general context of presentations of monoids, we study normalisation processes that are determined by their restriction to length-two words. Garside's greedy normal forms and quadratic convergent rewriting systems, in particular those associated with the plactic monoids, are typical examples. Having introduced a parameter called the class measuring the complexity of the normalisation of length-three words, we analyse the normalisation of longer words and describe a number of possible behaviours. We fully axiomatise normalisations of class (4, 3), show the convergence of the associated rewriting systems, and characterise those deriving from a Garside family.
Document type :
Journal articles
Liste complète des métadonnées

Cited literature [17 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-01141226
Contributor : Patrick Dehornoy <>
Submitted on : Wednesday, May 11, 2016 - 4:21:06 PM
Last modification on : Thursday, February 7, 2019 - 5:33:27 PM
Document(s) archivé(s) le : Tuesday, August 16, 2016 - 10:14:25 AM

File

Dip.pdf
Files produced by the author(s)

Identifiers

Citation

Patrick Dehornoy, Yves Guiraud. Quadratic normalisation in monoids. International Journal of Algebra and Computation, World Scientific Publishing, 2016, 26 (5), pp.935-972. ⟨10.1142/S0218196716500399⟩. ⟨hal-01141226v2⟩

Share

Metrics

Record views

267

Files downloads

98